MAUDE Adverse Event Report: MAZOR ROBOTICS LTD. RENAISSANCE SYSTEM; STEREOTAXIC INSTRUMENT

MAZOR ROBOTICS LTD. RENAISSANCE SYSTEM; STEREOTAXIC INSTRUMENT
Model Number TPL0038
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Neurological Deficit/Dysfunction (1982)
Date of Event 11/16/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This adverse event is being submitted shortly after the company completed an internal retrospective review process of historic records.
 
Event or Problem Description
The reported event is related to a l4-s1 procedure that was performed at (b)(6) us, on (b)(6) 2016.The patient suffered from degenerative disc disease and a procedure was performed in l4-s1 successfully all screws were found to be accurate.However, it was reported that s1 left trajectory seemed to be low in comparison to the plan.Further information regarding this event explained that the surgeon did not take confirmatory images until the k-wire was placed.Furthermore, when passing the rod on the left side, the surgeon encountered high resistance.Consequently, the rod hit the sacrum.Few days after, it was reported that the patient is experiencing some leg pain and motor deficit.

Brand Name
RENAISSANCE SYSTEM
Common Device Name
STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAZOR ROBOTICS LTD.
pob 3140, 5 shacham st.
north industrial park
caesarea, 30889 00
IS  3088900
MDR Report Key7988260
Report Number3005075696-2018-00025
Device Sequence Number13750676
Product Code HAW
UDI-Device Identifier07290109180267
UDI-Public07290109180267
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120812
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTPL0038
Device Catalogue NumberTPL0038
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2016
Initial Report FDA Received Date10/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age40 YR
Patient Weight82